MAUDE Adverse Event Report: CORDIS CASHEL PRECISE PRO RX US CAROTID SYST; STENT, CAROTID

CORDIS CASHEL PRECISE PRO RX US CAROTID SYST; STENT, CAROTID
Model Number N/A
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
As per sales rep, the 5x40mm precise pro rx self expanding stent (ses) was inserted into the patient and prior to deployment it was noticed that under fluoro the tip was flared.An image of the device was provided indicates premature deployment.The procedure was successfully completed with another stent.There was no patient injury.The intended procedure was a carotid stenting.The product was stored, handled, inspected and prepped according to the instructions for use.There was no difficulty during preparation of the device.There was difficulty inserting the ses into the sheath/into the patient because it had a flared tip.There was no excessive force used.An embolic protection device was used in the procedure.The device will be returned for analysis.
 
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Please note update to the udi# in section d4.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Please note d9 update regarding product return date.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A precise pro rx the 5x40mm self expanding stent (ses) was inserted into the patient and prior to deployment it was noticed that under fluoro the tip was flared.An image of the device was provided which indicates premature deployment.The procedure was successfully completed with another stent.The intended procedure was a carotid stenting.The product was stored, handled, inspected and prepped according to the instructions for use (ifu).There was no difficulty during preparation of the device.There was difficulty inserting the ses into the sheath/into the patient because it had a flared tip.There was no excessive force used.An embolic protection device was used in the procedure.There was no patient injury.The device was retuned for analysis.One non-sterile precise pro rx us carotid syst self expanding stent system was received for analysis inside a plastic bag.The valve of the precise pro rx was received tighten / closed.Per visual analysis, the stent of the unit was received 1.0 mm premature deployed.Also, the body shaft of the unit was received accordioned- like.Besides the previous mentioned conditions, no obvious defects or anomalies were found that could had contributed to the reported event.Per functional analysis, a deployment test was performed on the unit.The tuohy borst valve of the stent delivery system was opened, and the stent deployment test was successfully performed by retracting the outer sheath while holding the inner shaft in a fixed position.The stent was fully unsheathed/expanded as expected.No anomalies found.Per dimensional analysis, the usable length of the unit was measured, and it was found within specification.A product history record (phr) review of lot 18058440 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses-deployment difficulty - premature/in patient - during advancement¿ was confirmed since the stent of the unit was received for analysis 1.0 cm pre deployed.However, the exact cause of the self-expanding stent system pre deployed condition could not be conclusively determined during the analysis.It can be suggested that procedural factors and/ or handling process may have contributed to the stent pre deployment condition of the unit the way it was received for evaluation.Analysis results and phr review results do not suggest that the observed pre-deployment condition is related to the manufacturing process.However, as stated by the customer ¿there was difficulty inserting the ses into the sheath/into the patient because it had a flared tip.¿ according to the instructions for use (ifu), ¿extract the stent delivery system from the tray.Examine the device for any damage.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.If a gap between the catheter tip and outer sheath tip exists, open the tuohy borst valve and gently pull the inner shaft in a proximal direction until the gap is closed.Lock the tuohy borst valve after the adjustment by rotating the proximal valve end in a clockwise direction.¿ neither the phr review nor the product analysis suggests that the reported events could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
PRECISE PRO RX US CAROTID SYST
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel E25 R C92
EI  E25 RC92
Manufacturer (Section G)
CORDIS CASHEL
cahir road
cashel E25 R C92
EI   E25 RC92
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13618111
Report Number9616099-2022-05379
Device Sequence Number17125231
Product Code NIM
UDI-Device Identifier20705032036402
UDI-Public(01)20705032036402(17)230930(10)18058440
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue NumberPC0540RXC
Device Lot Number18058440
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer02/28/2022
04/05/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date03/22/2022
04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient Age70 YR
Patient SexFemale
Patient Weight75 KG